Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2007, 3:11 PM MST for Coconino County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 3:11 PM MST (22:11 UTC)
- Expired
- Aug 1, 2007, 4:15 PM MST
- In force
- 64 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 012211 FFWFGZ AZC005-012315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 311 PM MST WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 306 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3488 11177 3489 11169 3499 11169 3498 11177 $$ DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:00 PM MST, 11 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST WED AUG 1 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA THROUGH THE WEEK AND INTO THE WEEKEND. && .DISCUSSION...THUNDERSTORM COVERAGE FOCUSED CURRENTLY OVER WESTERN PORTIONS OF THE FORECAST AREA WITH SEVERAL HYDRO PRODUCTS ISSUED. ACTIVITY BECOMING MORE WIDESPREAD OTHER AREAS THIS AFTERNOON. WITH PW VALUES STILL WELL OVER CLIMO AT AROUND 120%...STORMS HAVE BEEN HEAVY RAIN PRODUCERS. AS EXPECTED...STORMS ARE GENERALLY MOVING TOWARD THE NORTHWEST TODAY WITH ACTIVITY FOCUSED FROM THE WESTERN MOGOLLON RIM ONTO THE COCONINO PLATEAU SOUTHWARD INTO THE YAVAPAI COUNTY MOUNTAINS...WITH LESSER ACTIVITY FROM THE WHITES INTO THE LCR AND EASTERN RIM. STILL EXPECTING ACTIVITY OUT EAST TO BECOME MORE WIDESPREAD WITH ADDITIONAL ACTIVITY MOVING IN FROM WESTERN NM THIS EVENING. FOR THURSDAY AND FRIDAY...PW VALUES REMAIN ABOVE CLIMO AND STEERING FLOW WEAKENS A BIT MORE WITH SLIGHTLY HIGHER INSTABILITY VALUES...THUS THE LIKELIHOOD FOR MORE VIGOROUS THUNDERSTORM ACTIVITY WITH SMALL HAIL AND HEAVIER RAINFALL POTENTIAL WILL EXIST. GFS MODEL STILL SUGGESTS INVERTED TROUGH/UPPER LOW CURRENTLY OVER TEXAS WILL MOVE ACROSS NORTHERN MEXICO THIS WEEKEND TO A POSITION OVER BAJA BY SUNDAY. AS A TROUGH DIGS ALONG THE WEST COAST...THIS FEATURE THEN IS PUSHED ACROSS THE STATE EARLY NEXT WEEK WHICH WOULD BRING A ROUND OF POTENTIAL SEVERE WEATHER TO THE STATE...BUT WOULD ALSO SWEEP SOME OF THE QUASI-PERMANENT DEEP MONSOON MOISTURE WEVE SEEN FOR THE PAST FEW WEEKS EASTWARD. STILL EARLY TO PUT MUCH DETAILS INTO THE GRIDS...BUT GENERAL TREND OF DECREASING POPS IN WESTERN SECTIONS LOOKS GOOD FOR NOW. WILL NEED TO MONITOR THIS POSSIBLE TRANSITION AS MODELS CONTINUE TO EVOLVE THESE FEATURES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 03Z WITH AREAS OF CEILINGS 4-7 KFT AGL. STORM MOTION WILL CONTINUE TO BE TO THE WEST NORTHWEST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THU AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 1, 10:00 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 1 2007 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS CONTINUE TO RESIDE OVER NORTHERN ARIZONA TODAY. ABUNDANT CLOUD DEBRIS FROM PREVIOUS THUNDERSTORM ACTIVITY WILL REDUCE MORNING COVERAGE OF THUNDERSTORMS ...BUT THIS CLOUD COVER SHOULD DIMINISH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ALLOWING FOR SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE NORTHLAND. STORMS SHOULD MOVE MORE QUICKLY TOWARD THE NORTHWEST AND WEST TODAY AT AROUND 10 TO 15 MPH WHICH WILL REDUCE SIGNIFICANT FLASH FLOOD THREAT. HOWEVER...BECAUSE MANY LOCATIONS ALREADY HAVE SATURATED SOILS...THERE WILL STILL BE ISOLATED AREAS WITH FLOODING POTENTIAL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Jul 31, 6:30 PM MST | Flash Flood Warning | FGZ | Gila | 30 min |
| Jul 31, 6:56 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 94 min |
| Aug 1, 2:13 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 1, 2:30 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.